Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 25, 2004, 11:06 PM CDT for Jones County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 11:06 PM CDT (04:06 UTC)
- Expired
- Apr 26, 2004, 12:00 AM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Jones County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3467 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148 WFUS54 KSJT 260406 TORSJT TXC253-260500- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1106 PM CDT SUN APR 25 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... JONES COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF ANSON * UNTIL MIDNIGHT CDT * AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF NEINDA...OR ABOUT OVER HAMLIN...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NEINDA BY 1125 PM CDT ANSON BY 1150 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3295 10012 3264 10014 3253 9988 3291 9968 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:34 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 25, 7:34 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 734 PM CDT SUN APR 25 2004 .UPDATE... DRYLINE EXTENDED FROM EAST OF LUBBOCK SOUTHWARD ALONG THE PECOS RIVER IN WESTERN CROCKETT COUNTY THIS AFTERNOON. COLD FRONT/OUTFLOW BOUNDARY WAS NORTHWEST OF LUBBOCK...MOVING QUICKLY SOUTHEAST. ONE MCS WAS MOVING SOUTHEAST INTO KING...KNOX...AND BAYLOR COUNTIES. THIS MAY CLIP HASKELL AND THROCKMORTON COUNTIES BEGINNING AROUND 9 PM. SECOND MCS WAS SOUTHEAST OF AMARILLO...FOLLOWING THE PATH OF THE PREVIOUS MCS. THIRD GROUP OF THUNDERSTORMS WAS JUST SOUTH OF CWA...FROM JUNO TO ROCKSPRINGS. SOME OF THESE STORMS MAY MOVE INTO AREAS SOUTH OF INTERSTATE 10...AND MASON COUNTY THIS EVENING. LOOKS LIKE THE BEST CHANCE WILL BE IN SOUTHERN KIMBLE COUNTY...INCLUDING TELEGRAPH...AND PERHAPS JUNCTION OR SEGOVIA. ONLY ZONE CHANGE WAS TO CHANGE RAIN CHANCES TO INCLUDE THE EVENING...AND TO INCREASE HASKELL AND THROCKMORTON COUNTIES POPS SLIGHTLY. BEST RAIN CHANCES FOR MOST OF THE CWA WILL BE ALONG COLD FRONT...AS IT PUSHES SOUTH. THIS WILL BE MAINLY AFTER MIDNIGHT FOR THE CONCHO VALLEY AND HEARTLAND. 04 && .PREV DISCUSSION... SHORTWAVE DROPPING OUT OF COLORADO INTO NORTHERN NEW MEXICO. MENTIONED YESTERDAY THAT THE GUIDANCE WAS BEGINNING TO SHOW THIS FEATURE...WHICH WAS MAINLY FROM THE ETA. THE GFS IS NOW SHOWING THIS FEATURE MOVING ACROSS THE AREA TONIGHT. ACTIVITY WILL BEGIN TO AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA THIS EVENING. WITH THE CLEAR SKIES THAT WE HAVE HAD TODAY ACROSS THE WESTERN PORTIONS OF THE AREA AND COOL TEMPERATURES ALOFT RAPID DESTABILIZATION WITH CAPES AROUND 1500 J/KG SHOULD TAKE PLACE THIS AFTERNOON AND EVENING RESULTING IN THUNDERSTORMS ACROSS MAINLY THE NORTHERN AND WESTERN PORTIONS OF THE BIG COUNTRY. SOME OF THESE THUNDERSTORMS COULD BE QUITE STRONG AND WOULD NOT RULE OUT A SEVERE THUNDERSTORM OR TWO IN THIS AREA. AS THE WAVE CONTINUES TO TRANSLATE TO THE EAST SOUTHEAST...WILL SEE SOME PRECIPITATION LINGER INTO THE OVERNIGHT... MAINLY ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. INTENSITY OF ANY REMAINING THUNDERSTORMS WILL WEAKEN AS WELL. ANTICIPATE EVERYTHING TO BE OUT OF THE AREA BY 6 OR 7 AM MONDAY MORNING. WEAK COOL FRONT MOVES THROUGH AS WELL IN THE WAKE OF THE SYSTEM COOLING TOMORROW HIGHS A FEW DEGREES RAIN CHANCES GO NEAR ZERO AFTER TONIGHT AND TEMPERATURES WILL BEGIN TO MODERATE A LITTLE BY TUESDAY AS UPPER- FLOW BECOMES MORE ZONAL. INTO THURSDAY AS GFS CONTINUES TO SHOW WAVE WORKING ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA IN THE ZONAL FLOW. WILL KEEP THE HIGHEST POPS ACROSS THE SOUTHEAST PORTIONS WHERE BETTER MOISTURE WILL BE LOCATED. THEN QUICKLY ON THE HEELS OF THAT THE MAIN UPPER-LOW THAT WILL MOVE INTO THE SOUTHWEST BY FRIDAY MORNING MAY BEGIN TO SEND PIECES OF SHORTWAVE ENERGY IN THIS DIRECTION THAT MAY HELP TO ACTIVATE SOME DRYLINE ACTIVITY UNTIL THE MAIN SYSTEM GETS CLOSER ON SATURDAY AND SUNDAY THAT && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 25, 2:00 PM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT SUN APR 25 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-261800- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 517 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... WHILE MOST OF TE RAIN HAS MOVED EAST...AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS THE AREA THIS AFTERNOON MAY COMBINE WITH AFTERNOON HEATING AND THE INSTABILITY TO PRODUCE A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BRIEFLY REACH SEVERE LEVELS. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:57 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 63 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.